Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 24, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 4, 2014, 10:39 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 10:39 AM EDT (14:39 UTC)
- Expired
- Oct 5, 2014, 8:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
545 WHUS42 KMHX 041439 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1039 AM EDT SAT OCT 4 2014 ...STRONG RIP CURRENTS AND HIGH SURF WILL CONTINUE NORTH OF CAPE HATTERAS TODAY... .LONG PERIOD EASTERLY SWELL CONTINUES TO IMPACT THE OUTER BANKS TODAY CREATING STRONG RIP CURRENTS AND 3 TO 5 FOOT SURF WHICH WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS ALONG HATTERAS ISLAND. NCZ103-050000- /O.NEW.KMHX.BH.S.0024.141004T1439Z-141005T0000Z/ OUTER BANKS DARE- 1039 AM EDT SAT OCT 4 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...STRONG RIP CURRENTS AND 3 TO 5 FOOT BREAKING SURF WITH OCCASIONAL 6 FOOT SETS. * LOCATION...HATTERAS ISLAND. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE... WHICH WILL OCCUR THROUGH AROUND 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
2 follow-up statements
832 WHUS42 KMHX 042109 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 509 PM EDT SAT OCT 4 2014 ...STRONG RIP CURRENTS AND HIGH SURF WILL CONTINUE NORTH OF CAPE HATTERAS THROUGH SUNDAY EVENING... .LONG PERIOD NORTHEASTERLY SWELL CONTINUES TO IMPACT THE OUTER BANKS THROUGH SUNDAY EVENING CREATING STRONG RIP CURRENTS AND 3 TO 5 FOOT SURF WHICH WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS ALONG THE BEACHES NORTH OF CAPE HATTERAS. NCZ103-050915- /O.EXT.KMHX.BH.S.0024.000000T0000Z-141006T0000Z/ OUTER BANKS DARE- 509 PM EDT SAT OCT 4 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...STRONG RIP CURRENTS AND 3 TO 5 FOOT BREAKING SURF. * LOCATION...ALONG BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 11 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
737 WHUS42 KMHX 050805 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 405 AM EDT SUN OCT 5 2014 ...STRONG RIP CURRENTS AND HIGH SURF WILL CONTINUE NORTH OF CAPE HATTERAS THROUGH SUNDAY EVENING... .LONG PERIOD NORTHEASTERLY SWELL CONTINUES TO IMPACT THE OUTER BANKS THROUGH SUNDAY EVENING CREATING STRONG RIP CURRENTS AND 3 TO 4 FOOT SURF WHICH WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS ALONG THE BEACHES NORTH OF CAPE HATTERAS. NCZ103-052015- /O.CON.KMHX.BH.S.0024.000000T0000Z-141006T0000Z/ OUTER BANKS DARE- 405 AM EDT SUN OCT 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...STRONG RIP CURRENTS AND 3 TO 4 FOOT BREAKING SURF. * LOCATION...ALONG BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE... WHICH WILL OCCUR AROUND 11 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 4, 10:00 AM EDT, 39 minutes earlier.
Area forecast discussion, Oct 4, 10:00 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1000 AM EDT SAT OCT 4 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THIS MORNING. HIGH
PRESSURE WILL BUILD INTO THE REGION THIS WEEKEND THROUGH EARLY
NEXT WEEK. A WEAK COLD FRONT IS FORECAST TO SLOWLY MOVE THROUGH
THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. HIGH PRESSURE IS EXPECTED
TO BUILD OVER THE AREA THURSDAY AND MOVE OFF THE COAST ON FRIDAY.
&&
.NEAR TERM /TODAY/...
AS OF 10 AM SAT...LATEST SFC ANALYSIS SHOWS THE STRONG
COLD FRONT MOVING THROUGH THE COASTAL PLAIN. NO SIG CHANGES NEEDED
TO PREVIOUS FORECAST FOR AM UPDATE. PRECIP CONTINUES TO PUSH
OFFSHORE. THE FRONT SHOULD CONTINUE TO MOVE EASTWARD AND OFF THE
COAST BY 14-17Z WITH WINDS SHIFTING NW AND SKIES CLEARING FROM
WEST TO EAST BY EARLY AFTERNOON. A DEEP UPPER TROUGH WILL PUSH
SOUTHEAST THROUGH THE GREAT LAKES TOWARDS THE MID-ATLANTIC STATES
THIS AFTERNOON. GUSTY NW WINDS EXPECTED THIS AFTERNOON UPWARDS OF
20 MPH. LOW LEVEL THICKNESSES ARE SLOW TO FALL TODAY...WITH
1000-850 MB THICKNESSES NEAR 1380 METERS BY MIDDAY. HIGHS WILL
RANGE INTO THE UPPER 70S/LOWER 80S.
&&
.SHORT TERM /TONIGHT/...
AS OF 315 AM SAT...NORTHWEST WINDS WILL CONTINUE OVERNIGHT AS HIGH
PRESSURE BUILDS IN FROM THE WEST BEHIND THE EXITING COLD FRONT.
DEWPOINTS AND TEMPS DROP QUICKLY THIS EVENING AS STRONG RADIATIONAL
COOLING SETS IN COMBINED WITH A MUCH COOLER AIRMASS AS NOTED BY
LOW LEVEL THICKNESSES DROPPING TO NEAR 1340 METERS EARLY SUNDAY
MORNING. MUCH DRIER AIRMASS AND BOUNDARY LAYER MIXING WILL INHIBIT
FOG DEVELOPMENT. LOW TEMPS WILL FALL INTO THE MID 40S ACROSS THE
COASTAL PLAIN COUNTIES TO THE 50S ALONG THE OBX AND SOUTHERN COAST.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 415 AM SATURDAY...THE STRONG UPPER TROF ACROSS THE EAST WILL
DAMPEN A BIT AND BECOME MORE BROAD ON SUNDAY WITH COOL DRY HIGH
PRESSURE BUILDING IN BEHIND THE COLD FRONT THAT PASSED THROUGH ON
SATURDAY. THE MODELS HAVE COME INTO BETTER AGREEMENT FOR THE
MEDIUM RANGE PERIOD. THE UPPER TROF MAY AMPLIFY A BIT TO OUR
WEST WITH A SHRTWV MOVING ACROSS THE AREA TUE INTO TUE NIGHT...BUT
MOISTURE LOOKS LIMITED AND NAM/GFS/AND ECMWF KEEP THE AREA DRY.
UPPER FLOW BECOMES MORE ZONAL WEDNESDAY WITH LIMITED MOISTURE AND
MODELS WERE AGAIN IN AGREEMENT IN KEEPING THE FORECAST DRY SO
DROPPED POPS BELOW 15 PERCENT ON WEDNESDAY. A WEAK DRY COLD FRONT
MOVES THROUGH WED NIGHT WITH HIGH PRESSURE BRIEFLY BUILDING OVER
THE AREA THU BEFORE MOVING OFF THE COAST THU NIGHT INTO FRI. BY
THU EVENING FLOW RETURNS TO SOUTHERLY AND MOISTURE INCREASES
SLIGHTLY. CAN'T RULE OUT AN ISOLATED SHOWER ON THE SEA BREEZE THU
AFTERNOON INTO EVENING WITH A WEAK SHRTWV BEING EJECTED ACROSS THE
AREA FROM A DIGGING UPPER TROF ACROSS THE SOUTHERN PLAINS. CARRIED
A VERY SMALL 15 POP ACROSS THE AREA THU AFTERNOON INTO THU NIGHT
BUT NOT VERY CONFIDENT ON THAT AMOUNTING TO MUCH. THE 00Z ECMWF
AND GFS DIFFER A BIT THU INTO FRIDAY WITH THE GFS SHOWING A BETTER
CHANCE OF A SHOWER AS THE UPPER TROF DIGS ACROSS OUR AREA FRIDAY
NIGHT AND THE NEXT COLD FRONT APPROACHES. COULD SEE SOME SHOWER
ACTIVITY DEVELOP ALONG THE COAST FRIDAY NIGHT AND INLAND AS THE
FRONT APPROACHES BUT KEPT POPS AT SLIGHT CHANCE IN FORECAST.
FOLLOWED A BLEND OF MOS GUIDANCE ON TEMPS. WILL BE ABOUT 10
DEGREES BELOW NORMAL FOR HIGHS ON SUNDAY STRUGGLING TO REACH THE
UPPER 60S. AND LOWS SUNDAY NIGHT AGAIN FALLING INTO THE LOWER 40S.
TEMPS BEGIN TO MODERATE THE REMAINDER OF THE WEEK BECOMING MORE
SEASONABLE.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 725 AM SAT...PREDOMINANTLY VFR CONDITIONS EXPECTED THROUGH THE
TAF PERIOD. A COLD FRONT WILL MOVE THROUGH THE EASTERN NC TAF
SITES THROUGH 12-15Z. HIGH PRESSURE WILL BUILD IN BEHIND THE
EXITING FRONT TODAY...SHIFTING WINDS WEST THEN NORTHWEST TONIGHT.
WINDS WILL GUST UPWARDS OF 15-18 KT THIS AFTERNOON. OVERALL DRY
AIRMASS AND GOOD BOUNDARY LAYER MIXING WILL PREVENT ANY FOG/LOW
STRATUS DEVELOPMENT TONIGHT.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 415 AM SAT...EXPECTING PRIMARILY VFR CONDITIONS THROUGH
WEDNESDAY OUTSIDE OF ANY BRIEF EARLY MORNING FOG EPISODES AS DRY
HIGH PRESSURE CONTROLS THE WEATHER INTO TUE WITH A DRY FRONT
MOVING THROUGH LATE WEDNESDAY.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 10 AM SAT...LATEST SURFACE AND BUOY DATA INDICATE SW WINDS
10-20 KNOTS. SEAS REMAIN ELEVATED ACROSS AREA WATERS 5-8
FT...LOCALLY UP TO 9FT FOR BUOY 41025. NE SWELL FROM A DEPARTING LOW
PRESSURE OVER THE NORTHWESTERN ATLANTIC CONTINUES TO KEEP SEAS
ELEVATED FOR THE NORTHERN WATERS...ALSO WHERE WE HAVE A MODERATE
RISK FOR RIP CURRENTS TODAY. NO CHANGE TO THE FORECAST SCENARIO
THROUGH THE SHORT TERM. A STRONG COLD FRONT WILL CROSS THE EASTERN
NC COASTAL WATERS THIS MORNING WITH A TIGHT SW PRESSURE GRADIENT
OVER THE WATERS NOW. WINDS WILL SHIFT NW BEHIND THE FRONT THIS
AFTERNOON AND CONTINUE NW OVERNIGHT. NW WINDS WILL SLOWLY SUBSIDE
BELOW 25 KNOTS LATE TONIGHT INTO EARLY SUNDAY MORNING...WITH SEAS
TAKING LONGER TO SUBSIDE BELOW 6 FEET. NO CHANGE TO CURRENT SCAS
BUT WILL MONITOR FOR POSSIBLE ADDITION OF THE ALBEMARLE SOUND WITH
GUSTS TO 25 KNOTS IN STRONG NW FLOW LATER TONIGHT. LOCAL SWAN HAS
PERFORMED BETTER THAN WAVEWATCH WITH THE NE SWELL IN THE VERY NEAR
TERM...THEN SWAN AND WAVEWATCH APPEAR CLOSE FOR THE POST-FRONTAL
SEAS FORECAST.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 415 AM FRIDAY...THE NORTHERLY SURGE DIMINISHES THROUGH THE
DAY ON SUNDAY AS HIGH PRESSURE BUILDS OVER THE AREA BRINGING
WINDS DOWN TO AROUND 10 KT OR LESS THROUGH MONDAY. . WINDS ARE
FORECAST TO INCREASE TO 10 TO 15 KT TUESDAY INTO WEDNESDAY AHEAD
OF THE NEXT COLD FRONT THAT WILL PUSH THROUGH THE AREA WED NIGHT. SEAS
WILL SUBSIDE TO 3 TO 5 FT DURING SUNDAY AFTERNOON. LIGHTER MAINLY
SOUTHERLY FLOW 15 KT OR LESS SUNDAY NIGHT INTO WEDNESDAY WILL
YIELD 2 TO 3 FT SEAS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 AM EDT SUNDAY
FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR AMZ150-156-158.
&&
SYNOPSIS...DAG
NEAR TERM...DAG/CQD
SHORT TERM...DAG
LONG TERM...RSB
AVIATION...DAG/RSB
MARINE...DAG/RSB/CQDHazardous weather outlook, Oct 4, 3:56 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 356 AM EDT SAT OCT 4 2014 NCZ029-044>047-079>081-090>094-098-050800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 356 AM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-050800- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 356 AM EDT SAT OCT 4 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING FOR AREA BEACHES NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.